Quantcast

Diffuse alveolar hemorrhage emerging one week after starting high-dose corticosteroid therapy for granulomatosis with polyangiitis (GPA) with systemic lupus erythematosus (SLE).

Research paper by Shoichi S Fukui, Naoki N Iwamoto, Sosuke S Tsuji, Masataka M Umeda, Ayako A Nishino, Yoshikazu Y Nakashima, Takahisa T Suzuki, Yoshiro Y Horai, Tomohiro T Koga, Shin-Ya SY Kawashiri, Kunihiro K Ichinose, Yasuko Y Hirai, Mami M Tamai, Hideki H Nakamura, Tomoki T Origuchi, et al.

Indexed on: 16 Oct '15Published on: 16 Oct '15Published in: Internal medicine (Tokyo, Japan)



Abstract

A 69-year-old man was diagnosed with granulomatosis with polyangiitis (GPA) based on the presence of skin granuloma, refractory otitis media, renal insufficiency and myeloperoxidase-antineutrophil cytoplasmic antibody positivity and slight lung opacity. He was treated with high-dose corticosteroid therapy. Despite the initial improvement of his renal function and a decrease in his C-reactive protein level, he suffered from an alveolar hemorrhage one week after the start of corticosteroid therapy. An anti-dsDNA antibody test was positive and the patient had hypocomplementemia. Elements of both GPA and systemic lupus erythematosus were thought to have affected his clinical course.